MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-40-204-36U
Medical Device Problem Codes Difficult to Advance (2920); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
"patients was scheduled for tevar procedure on (b)(6)2024.Procedure was going well until "s" thoracic aortic would not straighten out with 2 bilateral lundquist wires.The first device was able to advance the transfers aorta but no further due to the angulation of the thoracic aorta.The device was deployed 4cm distal to lsa without incident.The 2nd device needed to be advanced proximally to existing stent graft just distal to lsa.The decision was to use body-floss from the right brachial to right femoral to create enough tension on the wire to rail the device.This was done successfully but the distal angiogram showed an aortic dissection.This decision was to leave it alone as the dissection did not extend above existing stent graft our below existing abdominal stent graft.On (b)(6)2024 at 1330 the physician called me to inform me that the patient's hemoglobin had decreased, and ct was ordered and shows a thoracic rupture at the level of the visceral vessels.Physician has decided to not treat as the patient is 85 years old and has other co-mobilities.(physician sent me video of ct that shows rupture)." patient outcome: "patient currently is stable, but hospice has been contacted to consult.".
 
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2024-00319 and device 2 is being reported under mdr-2247858-2024-00320.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"patients was scheduled for tevar procedure on (b)(6)2024.Procedure was going well until "s" thoracic aortic would not straighten out with 2 bilateral lundquist wires.The first device was able to advance the transfers aorta but no further due to the angulation of the thoracic aorta.The device was deployed 4cm distal to lsa without incident.The 2nd device needed to be advanced proximally to existing stent graft just distal to lsa.The decision was to use body-floss from the right brachial to right femoral to create enough tension on the wire to rail the device.This was done successfully but the distal angiogram showed an aortic dissection.This decision was to leave it alone as the dissection did not extend above existing stent graft our below existing abdominal stent graft.On (b)(6) 2024 at 1330 the physician called me to inform me that the patient's hemoglobin had decreased, and ct was ordered and shows a thoracic rupture at the level of the visceral vessels.Physician has decided to not treat as the patient is 85 years old and has other co-mobilities.(physician sent me video of ct that shows rupture)." patient outcome: "patient currently is stable, but hospice has been contacted to consult.".
 
Additional Manufacturer Narrative

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20982026
Report Number2247858-2024-00319
Device Sequence Number18397838
Product Code MIH
UDI-Device Identifier00843576151093
UDI-Public00843576151093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/11/2026
Device Catalogue Number28-N4-40-204-36U
Device Lot Number2406260451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale